MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDT
Medical Device Problem Codes Break (1069); Scratched Material (3020); Appropriate Device Problem Term/Code Not Available (3191); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the emerald injector broke the haptics, scratched and tore the intraocular lens (iol).The procedure was successfully completed with a backup lens.Reportedly, the iol was likely discarded.However the injector will be returned.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5, patient information: information unknown/not provided.Section b3, date of event: information unknown/not provided.Section d6a.If implanted, give date: not applicable as this is not an implantable device.Section d6b, if explanted, give date: not applicable as this is not an explantable device.Section h4, device manufacture date: unknown/not provided.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6, medical device problem code: 3191, this code was used for dissatisfaction - quality/design issue with the device.An attempt was made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: may 30, 2023, section h3.Device evaluated manufacturer? yes.Device evaluation: devices (handpieces) were returned, and no visual or functional defects were observed.Risk analysis was performed, and risk was determined to be low, with minimal consequences and the risk likelihood determined as unlikely to occur.A device history record review was performed with no evidence of nonconformance.The concomitant product iols were discarded by the customer and were not returned.The reported damage to the lenses could not be evaluated.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remain unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16829367
Report Number3012236936-2023-00994
Device Sequence Number7180402
Product Code KYB
UDI-Device Identifier15050474500126
UDI-Public(01)15050474500126(17)120902(10)2-122
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2012
Device Model NumberEMERALDT
Device Catalogue NumberEMERALDT
Device Lot Number2-122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown